PubMed Health⌕ Search

Biomedical subjects

D I Dascalu

Publications and source records attributed to D I Dascalu.

3 recordsLinked to original sources

Topical tretinoin treatment in basal cell carcinoma.

BACKGROUND: The efficiency of topical tretinoin was examined in a patient with basal cell carcinomas (BCC) for which conventional means of removal was inappropriate. METHODS: Topical tretinoin was used to treat multiple arsenic-induced superficial BCCs in a 64-year-old woman. Topical tretinoin (0.05% twice daily) was administered to four lesions for 3 weeks followed by a 3-week interruption. RESULTS: After three cycles of treatment clinical healing of all the lesions was observed. Histopathological examination of the lesional biopsies showed no evidence of a tumor. However, 9 months later all four lesions relapsed and surgical excision disclosed BCC. CONCLUSION: The data indicate that topical tretinoin treatment of multiple superficial BCCs induces clinical and pathological regression of the lesions with a high rate of relapse. This report suggests that topical tretinoin is not an effective therapy for the cure of arsenic-induced superficial BCCs.

Administration, Cutaneous↗

Langerhans' cell distribution in drug eruption.

The number in and distribution of Langerhans' cells were studied in 11 patients with a maculopapular drug eruption. The Langerhans' cells (LC) were identified with a monoclonal antibody to OKT6 antigen, by employing an immunofluorescence technique. Skin biopsies were taken from lesional and non-lesional skin during the acute stage of the disease. LC in the lesional biopsies increased in number by 66% (p less than 0.001) and displayed more intense staining and more prominent dendrites than did LC from non-lesional skin. Control biopsies, taken from identical sites at least 4 weeks after the eruption disappeared, exhibited a cell distribution similar to the non-lesional acute stage (p = N.S.). Delivery of drugs via the circulation and their distribution into the skin may cause a type IV immune reaction due to LC activation by a drug-carrier complex.

Acute Disease↗